Alabama, 2001Heat in Alabama, February 8, 2001
February 8, 2001 · NWS BMX · 1 event in 1 county or zone
1 heat, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Feb 8, 3:00 PM CST, 0 minutes earlier.
Area forecast discussion, Feb 8, 3:00 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
300 PM CST THU FEB 08 2001
FORECAST PACKAGE LARGELY INTACT...WITH WARM-UP...INCREASING
MOISTURE...AND WINDS. MOISTURE A TOUCH SLOWER RETURNING THAN
ANTICIPATED...SO WILL HAVE TO TWEAK MINS OVER EASTERN PORTIONS DOWN A
NOTCH.
FRIDAY FORECAST IS THE FOCUS...WITH SQUALL LINE AND FRONT TO PASS
THROUGH THE AREA DURING THE AFTERNOON AND EVENING. ETA/NGM
CONVERGING TOWARDS SLOWER AVN/GEM SOLUTION...WHICH HAS SHOWN BEST
RUN TO RUN CONSISTENCY...AND HAS BEEN OUR PREFERENCE. SPC HAS PUT
MAJORITY OF THE FORECAST AREA IN SLIGHT RISK. THIS SYSTEM A TOUCH
DIFFERENT THAN THE LAST SYSTEM...AS GREATER INSTABILITY...AS OPPOSED
TO VIRTUALLY NONE LAST WEEK...IS PRESENT AS THE SYSTEM LIFTS NE AND
THE DYNAMICS WEAKEN. NEW 18Z ETA NOT QUITE AS IMPRESSIVE WITH
INSTABILITY...HOWEVER...A STRONGER JET AND BETTER DYNAMICS ARE
MAINTAINED FARTHER SOUTH. THROUGH IT ALL...BELIEVE SQUALL LINE
SHOULD SURVIVE IN THE ENVIRONMENT...WITH THE THREAT OF STRAIGHT LINE
WIND DAMAGE DURING THE AFTERNOON AND EARLY EVENING HOURS. AS THE
SYSTEM MOVES INTO EASTERN PORTIONS...BELIEVE THE DYNAMICS AND
INSTABILITY WILL HAVE DECREASED ENOUGH TO REDUCE THE THREAT.
COOLING TREND FOLLOWS BEHIND THE FRONT...WITH A MESSY PATTERN OF
ISENTROPIC LIFT AND WAVING FRONTAL BOUNDARY TO THE END OF THE
EXTENDED PERIOD. ALTHOUGH THERE ARE HINTS OF SOME DRYING LATE...WILL
LEAVE THE BROAD BRUSH OUT FOR NOW.
PRELIMINARY NUMBERS...TRENDED TOWARDS WARMER MAV FRI...THEN
GENERALLY WARMER THAN MOST GUIDANCE INTO EXTENDED. 81
HSV 051/072 040/050 0681
BHM 052/074 043/054 0581
MGM 052/078 051/057 0283
.BHM...NONE.
In the hours before
Special weather statement, Feb 8, 1:30 PM CST, 1 hour 30 minutes before
ALZ001>038-040>050-082300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
130 PM CST THU FEB 08 2001
HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.
NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT, AND ACTIVATION OF
STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE
NECESSARY.
ON FRIDAY...A LINE OF THUNDERSTORMS IS EXPECTED TO ENTER WESTERN
ALABAMA DURING THE AFTERNOON, AHEAD OF A COLD FRONT, AND MOVE
EASTWARD ACROSS THE AREA. THERE MAY BE ENOUGH INSTABILITY FOR A FEW
OF THESE THUNDERSTORMS TO BECOME SEVERE, MAINLY DURING THE AFTERNOON
AND EARLY EVENING. THEY WILL BEGIN TO WEAKEN AFTER SUNSET, AND SHOULD
MOVE EAST OF THE AREA AFTER MIDNIGHT. MOST OF THE SHOWERS AND
THUNDERSTORMS SHOULD OCCUR OVER NORTH AND CENTRAL ALABAMA BETWEEN 2
PM AND MIDNIGHT. AT THIS TIME IT APPEARS THAT THE MAIN THREAT WILL BE
DAMAGING STRAIGHT LINE WINDS, ASSOCIATED WITH A FEW THUNDERSTORMS
ALONG A SQUALL LINE. ACTIVATION OF STORM SPOTTERS AND EMERGENCY
MANAGEMENT PERSONNEL MAY BE NECESSARY FRIDAY AFTERNOON AND EVENING.
Heat, Madison
- When
- February 8, 3:00 PM CST
- Where
- Madison forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.763, -86.550 (the zone’s center; the record gives no point)
The afternoon high temperature recorded at the Huntsville International Airport was 73 degrees. This temperature established a new daily record high temperature.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Oklahoma, February 8 to 9, 20011 death · 1 injured · $10 million · 1 in hail · 21 events
- Ice Storm in Iowa, February 8 to 9, 2001$2.7 million · 36 events
- Winter Storm in Iowa, February 8 to 9, 2001$1.8 million · 36 events
- Hail and Damaging Winds in Texas, February 8, 2001$28,000 · 1.75 in hail · 5 events
- Winter Storm in Kansas, February 8 to 9, 200123 events
- Hail and Damaging Wind in Texas, February 8, 2001$20,000 · 0.88 in hail · 4 events
- Winter Storm in Wisconsin, February 8 to 9, 200118 events
- Winter Storm in Iowa, February 8 to 9, 200117 events
- Heavy Snow in Kansas, February 8 to 9, 200116 events
- Winter Storm in Nebraska, February 8 to 9, 200116 events
- Winter Storm in Kansas, February 8 to 9, 200113 events
- Heavy Snow in Michigan, February 8, 200113 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5233681.